Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Uniform and Sobolev extension domains


Authors: David A. Herron and Pekka Koskela
Journal: Proc. Amer. Math. Soc. 114 (1992), 483-489
MSC: Primary 46E35; Secondary 30C65
DOI: https://doi.org/10.1090/S0002-9939-1992-1075947-1
MathSciNet review: 1075947
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if a domain $ D \subset {{\mathbf{R}}^n}$ is quasiconformally equivalent to a uniform domain, then $ D$ is an extension domain for the Sobolev class $ W_n^1$ if and only if $ D$ is locally uniform. We provide examples which suggest that this result is best possible. We exhibit a list of equivalent conditions for domains quasiconformally equivalent to uniform domains, one of which characterizes the quasiconformal homeomorphisms between uniform and locally uniform domains.


References [Enhancements On Off] (What's this?)

  • [GM] F. W. Gehring and O. Martio, Quasiextremal distance domains and extendability of quasiconformal mappings, J. Analyse Math. 45 (1985), 181-206. MR 833411 (87j:30043)
  • [HK] D. A. Herron and P. Koskela, Uniform, Sobolev extension and quasiconformal circle domains, J. Analyse Math. (to appear). MR 1191746 (94m:46059)
  • [J1] P. W. Jones, Quasiconformal mappings and extendability of functions in Sobolev spaces, Acta Math. 147 (1981), 71-88. MR 631089 (83i:30014)
  • [J2] -, A geometric localization theorem, Adv. in Math. 46 (1982), 71-79. MR 676987 (84d:31005a)
  • [K] P. Koskela, Capacity extension domains, Ann. Acad. Sci. Fenn. Ser. A I Math. Dissertationes 73 (1990), 1-42. MR 1039115 (91e:46041)
  • [MS] O. Martio and J. Sarvas, Injectivity theorems in plane and space, Ann. Acad. Sci. Fenn. Ser. A I Math. 4 (1978/79), 383-401. MR 565886 (81i:30039)
  • [M] V. G. Maz'ja, Sobolev spaces, Springer-Verlag, Berlin, Heidelberg, New York, and Tokyo, 1985. MR 817985 (87g:46056)
  • [TV] P. Tukia and J. Väisälä, Quasisymmetric embeddings of metric spaces, Ann. Acad. Sci. Fenn. Ser. A I Math. 5 (1980), 97-114. MR 595180 (82g:30038)
  • [V] J. Väisälä, Quasimöbius maps, J. Analyse Math. 44 (1984/85), 218-234. MR 801295 (87f:30059)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46E35, 30C65

Retrieve articles in all journals with MSC: 46E35, 30C65


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1075947-1
Keywords: Sobolev extension domain, uniform domain, locally uniform domain, quasiconformal homeomorphism, quasisymmetry
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society